Jump to content
CrazyBoards.org

Recommended Posts

Is it common ever for side effects to linger after taking Topamax? I mean, there is no reason for me to be confused and disoriented like I am, but I still am. I feel dizzy sometimes, and I bump into things because I wasn't able to gauge how close they were to me, I have a hard time thinking clearly, and my memory isn't the best. I feel so wierd. I have gotten myself up into a frenzy thinking I was developing dementia, and I have already planned my suicide if my doctor says he isn't able to help me. I am so scared of ending up like my grandmother, and I am not even 22 yet. I got tested for HIV just to make sure that it couldn't be that, even though I am not sexually active, and that was negative.

I have just avoided going to the doctor for as long as possible because he is so mean, and every other doctor that I have been to thinks they know everything, literally. That may have been a bad decision, but I usually like to wait things out before going to the doctor right away to see how my body will be able to heal itself.

This just started out of no where though. Sort of. I was perfectly fine last summer, then I started taking Selegiline and Topamax. When I dropped them the side effects went away for the most part, but some still linger. When I was taking the Selegiline and Topamax it was REALLY bad. But I mean can side effects linger for almost 5 months? Did they maybe do some damage to my body or brain? I can't develop dementia, I just can't. I want to cry so bad. My psychopharmacologist told me that he maybe thinks it wasn't such a good idea to put me on Selegiline after all. I literally had none of this before, and all of it after. It improves a little bit, but not much aside from how much it improved when I dropped the medications. My greatest fear is that this is irreversible.

Link to comment
Share on other sites

Is it common ever for side effects to linger after taking Topamax? I mean, there is no reason for me to be confused and disoriented like I am, but I still am. I feel dizzy sometimes, and I bump into things because I wasn't able to gauge how close they were to me, I have a hard time thinking clearly, and my memory isn't the best.

Topamax can be really individual in it's side effects nad take a while to 'recover' from sometimes.

You don't mention how long you took it, when you stopped taking it, how long you took Selegiline or when you dropped it.

Other things like sleep, diet, stress, moods can all come into play. If your moods are not stable, this can have a drastic effect on your thinking.

I have gotten myself up into a frenzy thinking I was developing dementia, and I have already planned my suicide if my doctor says he isn't able to help me. I am so scared of ending up like my grandmother, and I am not even 22 yet. I got tested for HIV just to make sure that it couldn't be that, even though I am not sexually active, and that was negative.

You seem terribly unhappy overall, and all of these thoughts must be extremely stressful. Getting yourself into a continous state of stress, which it sounds like you have, and constantly thinking about your fears could make it difficult for you to concentrate on people and conversations, remember everything and remain aware of your surroundings in general.

Feeling dizzy, bumping into things and feeling like you aren't guaging distances properly could be a few things-anxiety, migraines, blood sugar, not enough sleep.

I am not diminishing your worries, but there could be any number of things going on.  It is understandable to be frustrated. Planning out ways to harm yourself is a reaction that is disproportionate because there are many possible answers and by doing that you are already setting yourself up for failure. Thinking like that, though it can be really really hard to resist, will not help you find the answers you want and help you to get better.

A lot of doctors do know what they are doing, and if they aggravate you, sometimes you have to give them the benefit of the doubt, but establish a very professional patient/doctor relationship.

Showing up with specific questions, specific issues to bring up can help this.

If you continue to avoid the doctor, I don't know that you will be able to address your issues- whatever may be going on cognitively,physically, as well as the anxiety/fear that you have been having because that needs to be addressed.  It is also important to find a doctor whom you can have a reasonable working relationship with, however that may workout for you.

Please don't keep waiting on these things. You need to start figuring it all out and get it under control. Talk to your pdoc and tdoc and see a gp about what may be going on physically to get that checked.

~navy~

Link to comment
Share on other sites

I very recently did a trial of Topamax for migraine prevention. It made me so ill and stupid I could not move from my bed. On a very low dose.

I agree with Navy, in all cases, we really need to stay close to the docs, telling them the truth, keep on plugging away at it. Solo with MI and MI meds is just baaaaaaaaaaaad.

S9

Link to comment
Share on other sites

  • 4 weeks later...

I've been on Dope-a-Max for 2 weeks and take 50mg (going up), but so far I like it. I haven't felt any problems or side effects. As Navy said, there are several things that could be causing your issues other than the med. If the med turns out to not be for you, then your pdoc can decide that and change it. But as long as your pdoc thinks you should try it, that's the fair thing to do. Trust your professional treatment team. That's what you pay them to do.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...